Selecta Mathematica

, Volume 23, Issue 1, pp 389–423 | Cite as

Derived categories of cyclic covers and their branch divisors



Given a variety Y with a rectangular Lefschetz decomposition of its derived category, we consider a degree n cyclic cover \(X \rightarrow Y\) ramified over a divisor \(Z \subset Y\). We construct semiorthogonal decompositions of \(\mathrm {D^b}(X)\) and \(\mathrm {D^b}(Z)\) with distinguished components \({\mathcal {A}}_X\) and \({\mathcal {A}}_Z\) and prove the equivariant category of \({\mathcal {A}}_X\) (with respect to an action of the nth roots of unity) admits a semiorthogonal decomposition into \(n-1\) copies of \({\mathcal {A}}_Z\). As examples, we consider quartic double solids, Gushel–Mukai varieties, and cyclic cubic hypersurfaces.

Mathematics Subject Classification



  1. 1.
    Addington, N., Thomas, R.: Hodge theory and derived categories of cubic fourfolds. Duke Math. J. 163(10), 1885–1927 (2014)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bondal, A.: Representations of associative algebras and coherent sheaves. Izv. Akad. Nauk SSSR Ser. Mat. 53(1), 25–44 (1989)MathSciNetGoogle Scholar
  3. 3.
    Bondal, A., Kapranov, M.: Representable functors, Serre functors, and mutations. Math. USSR Izv. 35(3), 519 (1990)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bondal, A., Orlov, D.: Semiorthogonal Decompositions for Algebraic Varieties, arXiv preprint. arXiv:alg-geom/9506012 (1995)
  5. 5.
    Bridgeland, T., King, A., Reid, M.: The McKay correspondence as an equivalence of derived categories. J. Am. Math. Soc. 14(3), 535–554 (2001). (electronic) MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Collins, J., Polishchuk, A.: Gluing stability conditions. Adv. Theor. Math. Phys. 14(2), 563–607 (2010)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Debarre, O., Kuznetsov, A.: Gushel–Mukai Varieties: Classification and Birationalities, arXiv preprint. arXiv:1510.05448v1 (2015)
  8. 8.
    Elagin, A.: Cohomological descent theory for a morphism of stacks and for equivariant derived categories. Sb. Math. 202(4), 495 (2011)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Elagin, A.: Descent theory for semiorthogonal decompositions. Sb. Math. 203(5), 645–676 (2012)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Elagin, A.: On Equivariant Triangulated Categories, arXiv preprint. arXiv:1403.7027v2 (2015)
  11. 11.
    Fonarev, A.: Minimal Lefschetz decompositions of the derived categories for Grassmannians. Izv. Math. 77(5), 1044 (2013)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Gushel’, N.P.: On Fano varieties of genus 6. Izv. Math. 21(3), 445–459 (1983)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Ingalls, C., Kuznetsov, A.: On nodal Enriques surfaces and quartic double solids. Math. Ann. 361(1–2), 107–133 (2014)MathSciNetMATHGoogle Scholar
  14. 14.
    Ishii, A., Ueda, K.:The special McKay correspondence and exceptional collections. Tohoku Math. J. (2) 67(4), 585–609 (2015)Google Scholar
  15. 15.
    Kuznetsov, A.: Derived categories of cubic and \(V_{14}\) threefolds. In: Trudy Matematicheskogo Instituta im. V.A. Steklova, vol. 246, pp. 183–207 (2004)Google Scholar
  16. 16.
    Kuznetsov, A.: Hyperplane sections and derived categories. Izv. Math. 70(3), 447 (2006)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Kuznetsov, A.: Hochschild Homology and Semiorthogonal Decompositions, arXiv preprint. arXiv:0904.4330v1 (2009)
  18. 18.
    Kuznetsov, A.: Derived categories of cubic fourfolds. In: Cohomological and Geometric Approaches to Rationality Problems. Springer, Berlin, pp. 219–243 (2010)Google Scholar
  19. 19.
    Kuznetsov, A.: Base change for semiorthogonal decompositions. Compos. Math. 147(3), 852–876 (2011)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Kuznetsov, A.: Semiorthogonal decompositions in algebraic geometry. In: Proceedings of the International Congress of Mathematicians, vol. II (Seoul, 2014), pp. 635–660 (2014)Google Scholar
  21. 21.
    Kuznetsov, A.: Calabi–Yau and Fractional Calabi–Yau Categories, arXiv preprint. arXiv:1509.07657 (2015)
  22. 22.
    Kuznetsov, A., Lunts, V.A.: Categorical resolutions of irrational singularities. Int. Math. Res. Not. 13, 4536–4625 (2015)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Kuznetsov, A., Perry, A.: Derived Categories of Gushel–Mukai Varieties, preprintGoogle Scholar
  24. 24.
    Mukai, S.: Biregular classification of Fano \(3\)-folds and Fano manifolds of coindex \(3\). Proc. Natl. Acad. Sci. USA 86(9), 3000–3002 (1989)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Department of Algebraic GeometrySteklov Mathematical InstituteMoscowRussian Federation
  2. 2.The Poncelet LaboratoryIndependent University of MoscowMoscowRussian Federation
  3. 3.Laboratory of Algebraic Geometry and its ApplicationsNational Research University Higher School of EconomicsMoscowRussian Federation
  4. 4.Department of MathematicsHarvard UniversityCambridgeUSA

Personalised recommendations